Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 120, NWS Nashville, TN

October 7, 2021Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Oct 7, 2021, 9:29 AM CDT for Perry County, Tennessee. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Oct 7, 2021, 9:29 AM CDT (14:29 UTC)
Expired
Oct 8, 2021, 5:48 AM CDT
In force
20 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 12.42 ft at Oct 7, 2021, 8:00 PM CDT.

actionminormoderate5101510/0710/0810/09
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

964 
WGUS84 KOHX 071429
FLSOHX

Flood Advisory
National Weather Service Nashville TN
929 AM CDT Thu Oct 7 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


TNC135-080830-
/O.NEW.KOHX.FL.Y.0120.211007T1429Z-211009T0000Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 AM CDT Thu Oct 7 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Buffalo River Near Lobelville.
* From this morning to tomorrow evening.
* At 8:30 AM CDT Thursday the stage was 10.4 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to a crest of 13.5 feet 
  tomorrow morning.
* Impact...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd begin 
  to flood. Leeper Bottom and Qualls Bend Rd become flooded as well. 
  Water approaches portions of Highway 438 south of Lobelville near 
  Beardstown.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782

$$

FB
2 follow-up statements
457 
WGUS84 KOHX 080805
FLSOHX

Flood Advisory
National Weather Service Nashville TN
305 AM CDT Fri Oct 8 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


TNC135-081400-
/O.EXT.KOHX.FL.Y.0120.000000T0000Z-211008T1400Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
305 AM CDT Fri Oct 8 2021

...The Flood Advisory is now in effect until late this morning...

The Flood Advisory continues for
  the Buffalo River Near Lobelville.
* Until late this morning.
* At 2:30 AM CDT Friday the stage was 10.8 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue to fall this morning.
* Impact...At 10.0 feet, Water inundates low lying areas and 
  agricultural land along the river.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782

$$

Adcock
559 
WGUS84 KOHX 081048
FLSOHX

Flood Advisory
National Weather Service Nashville TN
548 AM CDT Fri Oct 8 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-081200-
/O.CAN.KOHX.FL.Y.0120.000000T0000Z-211008T1048Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
548 AM CDT Fri Oct 8 2021

...The Flood Advisory for the Buffalo River Near Lobelville has been 
cancelled...

The Flood Advisory is cancelled for
  the Buffalo River Near Lobelville.
* At 5:30 AM CDT Friday the stage was 9.5 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to continue to fall this morning.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782

$$

Adcock

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Oct 7, 6:24 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 7, 6:24 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
624 AM CDT Thu Oct 7 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Patchy dense fog has formed especially across locations
approaching TN/AL Border Region. Although extent of possible
formation northward still in question, certainly not out of realm
of possibilities, and for best potential geographical reference
understanding, issued a Special Weather Statement(SPS) for
locations around and west of I-65 Corridor through 07/14Z
(9 AM CDT Today). As a result, tweaked several sets of hourly
grids values and blended them with previously forecasted mid
morning associated gridded values. Issued updated suite of
forecast products to highlight patchy dense fog formation too.
Remainder of forecast continues to be on track.

&&

.AVIATION...
12Z TAF DISCUSSION.

MVFR cigs continue across the area. Should begin to see
improvements by 16Z at CKV, 20Z at BNA/MQY, and 22Z at CSV.
Scattered showers/t'storms will be possible again this afternoon
mainly along the Plateau so have included VCTS for CSV.
Predominatly light, S/SW winds expected through the TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 AM CDT this morning for Bedford-Coffee-
Cumberland-Giles-Grundy-Lawrence-Marshall-Van Buren-Warren-Wayne.

&&

DISCUSSION......JB Wright
AVIATION........Adcock
Hazardous weather outlook, Oct 7, 9:08 AM CDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
908 AM CDT Thu Oct 7 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-081415-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
908 AM CDT Thu Oct 7 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

In the hours before

Special weather statement, Oct 7, 4:20 AM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
420 AM CDT Thu Oct 7 2021

TNZ005>007-023>027-056>061-093>095-071400-
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Davidson-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Wayne-
Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, Erin,
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson,
Ashland City, Kingston Springs, Nashville, Linden, Lobelville,
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Clifton, Waynesboro, Lawrenceburg, and Pulaski
420 AM CDT Thu Oct 7 2021

...Patchy Dense Fog Possible For Locations Around and West of I-65
Corridor Through The Early Morning Hours Today...

Patchy dense fog has developed and will continue to develop
for locations around and west of the I-65 Corridor through
the early morning hours today. This will reduce visibility in
some locations to less than one-quarter of a mile. Motorists
should exercise caution while traveling on area roadways through
these early morning hours. Leave plenty of distance between you
and the vehicle in front of you, use low beam headlights, and give
yourself extra time to reach your desired destination. Patchy
dense fog should dissipate by around 9 AM CDT.

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:04 PM CDTSpecial Weather StatementOHXRutherford41 min
Oct 6, 7:11 PM CDTAreal Flood AdvisoryOHXCumberland, Fentress, Pickett3 hr
Oct 6, 7:12 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman33 min
Oct 6, 7:14 PM CDTTornado WarningOHXFentress31 min
Oct 6, 7:16 PM CDTAreal Flood AdvisoryOHXPutnam, White3 hr
Oct 6, 7:22 PM CDTAreal Flood AdvisoryOHXDeKalb, Warren, White3 hr
Oct 6, 7:32 PM CDTAreal Flood AdvisoryOHXHumphreys, Perry3 hr
Oct 6, 7:44 PM CDTAreal Flood AdvisoryOHXBedford, Rutherford3 hr
Oct 6, 7:44 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett26 min
Oct 6, 7:48 PM CDTFlash Flood WarningOHXGiles5 hr
Oct 6, 7:54 PM CDTSpecial Weather StatementOHXCoffee51 min
Oct 6, 8:07 PM CDTAreal Flood AdvisoryOHXDavidson, Maury, Williamson113 min
Oct 6, 8:17 PM CDTSpecial Weather StatementOHXHumphreys28 min
Oct 6, 8:28 PM CDTAreal Flood AdvisoryOHXHumphreys4 hr
Oct 6, 8:52 PM CDTFlash Flood WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White3 hr
Oct 6, 8:56 PM CDTFlash Flood WarningOHXHumphreys, Perry4 hr
Oct 6, 8:59 PM CDTFlash Flood WarningOHXPerry, Wayne4 hr
Oct 6, 9:15 PM CDTAreal Flood AdvisoryOHXCoffee, Grundy, Warren3 hr
Oct 6, 10:24 PM CDTFlash Flood WarningOHXBedford3 hr
Oct 6, 10:40 PM CDTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery3 hr
Oct 6, 10:56 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Rutherford3 hr
Oct 6, 10:57 PM CDTSpecial Weather StatementOHXCannon33 min
Oct 6, 11:35 PM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Rutherford, Smith, Wilson3 hr
Oct 7, 12:24 AM CDTAreal Flood AdvisoryOHXDeKalb, Jackson, Putnam, Smith, Trousdale, Wilson2 hr
Oct 7, 1:45 AM CDTRiver Flood AdvisoryOHXBedford8 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.